Asymptotic decomposition for semilinear wave and equivariant wave map equations

Hao Jia, Carlos Kenig

Research output: Contribution to journalArticlepeer-review

5 Scopus citations

Abstract

In this paper we give a unified proof to the soliton resolution conjecture along a sequence of times, for the semilinear focusing energy critical wave equations in the radial case and two dimensional equivariant wave map equations, including the four dimensional radial Yang Mills equation, without using outer energy type inequalities. Such inequalities have played a crucial role in previous works with similar results. Roughly speaking, we prove that along a sequence of times tn→T+ (the maximal time of existence), the solution decouples to a sum of rescaled solitons and a term vanishing in the energy space, plus a free radiation term in the global case or a regular part in the finite time blow up case. The main difficulty is that in general (for instance for the radial four dimensional Yang Mills case and the radial six dimensional semilinear wave case) we do not have a favorable outer energy inequality for the associated linear wave equations. Our main new input is the simultaneous use of two virial identities.

Original languageEnglish (US)
Pages (from-to)1521-1603
Number of pages83
JournalAmerican Journal of Mathematics
Volume139
Issue number6
DOIs
StatePublished - Dec 2017
Externally publishedYes

Bibliographical note

Funding Information:
Manuscript received April 30, 2015. Research of the second author supported in part by NSF grants DMS-0968472 and 1265249. American Journal of Mathematics 139 (2017), 1521–1603. ©c 2017 by Johns Hopkins University Press.

Publisher Copyright:
© 2017 by Johns Hopkins University Press.

Copyright:
Copyright 2017 Elsevier B.V., All rights reserved.

Fingerprint

Dive into the research topics of 'Asymptotic decomposition for semilinear wave and equivariant wave map equations'. Together they form a unique fingerprint.

Cite this